MAUDE Adverse Event Report: DEPUY MITEK MILAGRO INTERFERENCE SCREW, 10 X 23MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK MILAGRO INTERFERENCE SCREW, 10 X 23MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231835
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep reported that during an acl procedure the customer's milagro interference screw 10x23mm broke in half during insertion in the patient.The sales rep stated that the surgeon backed out the screw and removed the broken pieces without any issues.The sales rep stated that there was no debris left in the patient.The sales rep reported that the surgeon completed the procedure with another like device using the same bone hole with no patient consequences but there was a five minute delay.The sales rep stated that the patient has a soft bone quality.He also stated that due to the patient bone quality that he found it out of the ordinary for the device to break like it did.The sales rep stated that the device was discarded.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
MILAGRO INTERFERENCE SCREW, 10 X 23MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7794728
Report Number1221934-2018-54151
Device Sequence Number13846546
Product Code MAI
UDI-Device Identifier10886705010820
UDI-Public10886705010820
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number231835
Device Lot Number3840942
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2015
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age17 YR